Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 18, 2007, 2:10 PM EDT for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 2:10 PM EDT (18:10 UTC)
- Expired
- Jun 18, 2007, 3:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 181810 SVRTBW FLC027-049-081-181900- /O.NEW.KTBW.SV.W.0073.070618T1810Z-070618T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 210 PM EDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HARDEE COUNTY IN FLORIDA. NORTHWESTERN DESOTO COUNTY IN FLORIDA. SOUTHEASTERN MANATEE COUNTY IN FLORIDA. * UNTIL 300 PM EDT * AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...15 MILES NORTHWEST OF ARCADIA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LILY. ARCADIA. MYAKKA CITY. SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228 $$ 55
2 follow-up statements
000 WWUS52 KTBW 181830 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 230 PM EDT MON JUN 18 2007 FLC027-049-081-181900- /O.CON.KTBW.SV.W.0073.000000T0000Z-070618T1900Z/ DESOTO-HARDEE-MANATEE- 230 PM EDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR SOUTHEASTERN MANATEE...SOUTHWESTERN HARDEE AND NORTHWESTERN DESOTO COUNTIES... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHWEST OF ARCADIA...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MYAKKA CITY. LILY. PINE LEVEL. ARCADIA. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... NICKEL SIZE HAIL. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. THIS IS A DANGEROUS STORM. && LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228 $$ 55
000 WWUS52 KTBW 181859 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 259 PM EDT MON JUN 18 2007 FLC027-049-081-181909- /O.EXP.KTBW.SV.W.0073.000000T0000Z-070618T1900Z/ DESOTO-HARDEE-MANATEE- 259 PM EDT MON JUN 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MANATEE... SOUTHWESTERN HARDEE AND NORTHWESTERN DESOTO COUNTIES WILL EXPIRE AT 300 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THIS THUNDERSTORM AND OTHER STORMS DEVELOPING ACROSS THE REGION. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 2760 8212 2719 8182 2721 8218 2746 8228 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:48 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 18, 1:48 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 148 PM EDT MON JUN 18 2007 .SHORT TERM (TONIGHT-WED)...UPPER RIDGING IN PLACE OVER THE STATE WILL GRADUALLY SHIFT EAST THROUGH TUESDAY AN UPPER SHORTWAVE TROUGH CURRENTLY OVER TEXAS MOVES THROUGH THE DEEP SOUTH AND INTO NW FL PANHANDLE AND NORTHERN GULF WATERS. THIS TROUGH WILL THEN WEAKEN AND STALL ACROSS NORTHERN FL AND THE NORTHERN GULF THROUGH WEDNESDAY. AT THE SFC...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE AREA THROUGH EARLY WED. THE RIDGE AXIS WILL GRADUALLY PUSH TO THE SE AS A TROUGH OF LOW PRESSURE SETTLES INTO NORTHERN FL. THE TROUGH WILL THEN REMAIN ACROSS NORTHERN FL WED. WITH THE RIDGE IN PLACE TUESDAY SHOULD AGAIN SEE TYPICAL AFTERNOON THUNDERSTORMS WITH THE SEABREEZE AND WILL KEEP THE CURRENT 40-50 PERCENT RAIN CHANCES IN PLACE. FOR TUESDAY NIGHT...THE TROUGH SHOULD BE MOVING INTO NORTHERN FL BRINGING MOISTURE AND ENERGY WITH IT AND ALLOWING FOR SOME SCATTERED STORMS OVERNIGHT. S/SW FLOW ACROSS THE AREA WED ALONG WITH THE SETTLING TROUGH ACROSS THE NORTH WILL ALLOW FOR SCATTERED-NUMEROUS EARLY MORNING AND AFTERNOON STORMS WITH THE BEST CHANCES NORTH. TEMPS WILL BE WITHIN A DEGREE OR TWO OF NORMAL THROUGH TUE NIGHT AND THEN BE A BIT COOLER ACROSS THE NORTH WED DUE TO CLOUDS AND RAIN. .LONG TERM(WED NIGHT-MON)...A MID/UPPER LEVEL TROUGH WILL DROP SOUTHEASTWARD OVER NORTH FLORIDA WITH AN ACCOMPANYING SURFACE FRONT AND LOW PRESSURE AREA. THE RESULTING SOUTHWEST FLOW WILL INCREASE MOISTURE AND INSTABILITY OVER CENTRAL FLORIDA. BY FRIDAY THE MID/UPPER TROUGH WILL BE OVER CENTRAL FLORIDA BEGINNING A DECREASE IN ACTIVITY. BY SATURDAY THE WEAK TROUGH HAS PUSHED OFF THE EAST COAST AND A SURFACE HIGH PRESSURE RIDGE BUILDS OVER SOUTH FLORIDA WITH CONTINUING SOUTHWEST TO WEST FLOW AND LATE NIGHT AND MORNING SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS MOVING ONSHORE AND THEN SHIFTING INLAND DURING THE AFTERNOON EACH DAY. LOW TEMPERATURES WILL BE ABOVE NORMAL ALONG THE COAST WILL BECOME WITH ONSHORE FLOW. && .AVIATION...VFR CONDITIONS OUTSIDE OF THUNDERSTORM AREAS AND AREAS OF LOW CLOUDS AND FOG DEVELOPING OVER LAND AREAS OVER NIGHT. && .MARINE...HIGH PRESSURE WILL GRADUALLY SETTLE SOUTH THROUGH EARLY WED AS A TROUGH OF LOW PRESSURE SETTLES INTO THE NORTHERN GULF. THE TROUGH WILL THEN SETTLE INTO THE COASTAL WATERS AND REMAIN IN PLACE THROUGH FRIDAY THEN GRADUALLY DISSIPATE THROUGH SATURDAY. WINDS AND SEAS WILL REMAIN LIGHT THROUGH THE PERIOD. && .FIRE WEATHER...NO CONCERNS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 89 75 88 / 20 40 30 50 FMY 74 91 73 91 / 20 50 30 40 GIF 74 92 74 90 / 20 50 30 50 SRQ 74 89 74 88 / 20 40 30 50 BKV 69 91 70 88 / 20 40 30 60 SPG 77 90 76 89 / 20 40 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...24 LONG TERM/AVIATION...03
Hazardous weather outlook, Jun 18, 4:38 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 438 AM EDT MON JUN 18 2007 FLZ039-042-043-048>052-055>057-060>062-065-181500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 438 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED AGAIN TODAY. THUNDERSTORM COVERAGE WILL BE LOWEST AROUND THE NATURE COAST AND HIGHEST TO THE SOUTH. THE MAIN THREAT WILL BE GUSTY WINDS UP TO 40 MPH AND DEADLY LIGHTNING. HEAVY RAINS WILL REDUCE VISIBILITIES TO LESS THAN 1 MILE AT TIMES. WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON WITH THE PRIMARY THREAT BEING DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH AND HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN 1 MILE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jun 18, 1:12 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 112 PM EDT MON JUN 18 2007 FLZ049-181800- PASCO- 112 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORM WILL AFFECT WESTERN PASCO COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT AREAS NORTHEAST OF JASMINE ESTATES AND NEAR MOON LAKE ESTATES...UNTIL 200 PM EDT. GUSTY WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jun 18, 1:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 130 PM EDT MON JUN 18 2007 FLZ062-181800- CHARLOTTE- 130 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CHARLOTTE COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT BABCOCK RANCH AND TUCKERS CORNER...UNTIL 200 PM EDT. GUSTY WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jun 18, 2:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 207 PM EDT MON JUN 18 2007 FLZ061-062-181845- DE SOTO-CHARLOTTE- 207 PM EDT MON JUN 18 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DESOTO AND NORTHERN AND CENTRAL CHARLOTTE COUNTIES... STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT BABCOCK RANCH...TUCKERS CORNER AND RURAL SECTIONS OF SOUTHERN DESOTO COUNTY...UNTIL 245 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:02 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Polk | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.